Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Generic deformations of varieties


Author: Yieh Hei Wan
Journal: Trans. Amer. Math. Soc. 259 (1980), 107-119
MSC: Primary 58C27
MathSciNet review: 561826
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Typical families of varieties, which are defined by families of smooth maps, are studied through the method from the singularity theory of differentiable maps. It is proved that generic families of varieties (of certain types) are stable in an appropriate sense.


References [Enhancements On Off] (What's this?)

  • [1] G. Debreu, Excess demand functions, J. Math. Econom. 1 (1974), 15-22.
  • [2] E. Looijenga, Proof of the topological stability theorem in topological stability of smooth mappings, Lecture Notes in Math., vol. 552, Springer-Verlag, Berlin and New York, 1976.
  • [3] Jean Martinet, Déploiements versels des applications différentiables et classification des applications stables, Singularités d’applications différentiables (Sém., Plans-sur-Bex, 1975) Springer, Berlin, 1976, pp. 1–44. Lecture Notes in Math., Vol. 535 (French). MR 0649264 (58 #31178)
  • [4] J. N. Mather, Stability of mappings. IV-VI.
  • [IV] Inst. Hautes Etudes Sci. Publ. Math. 37 (1970), 223-248.
  • [V] John N. Mather, Stability of 𝐶^{∞} mappings. V. Transversality, Advances in Math. 4 (1970), 301–336 (1970). MR 0275461 (43 #1215c)
  • [VI] J. N. Mather, Stability of 𝐶^{∞} mappings. VI: The nice dimensions, Proceedings of Liverpool Singularities-Symposium, I (1969/70), Springer, Berlin, 1971, pp. 207–253. Lecture Notes in Math., Vol. 192. MR 0293670 (45 #2747)
  • [5] John N. Mather, Stratifications and mappings, Dynamical systems (Proc. Sympos., Univ. Bahia, Salvador, 1971) Academic Press, New York, 1973, pp. 195–232. MR 0368064 (51 #4306)
  • [6] Gordon Wassermann, Stability of unfoldings, Lecture Notes in Mathematics, Vol. 393, Springer-Verlag, Berlin-New York, 1974. MR 0410789 (53 #14532)
  • [7] C. Zeeman, The classification of elementary catastrophes of codimension $ \leqslant \,5$, Structural Stability, the Theory of Catastrophes and Applications in the Sciences, Lecture Notes in Math., vol. 525, Springer-Verlag, Berlin and New York, 1975.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58C27

Retrieve articles in all journals with MSC: 58C27


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1980-0561826-9
PII: S 0002-9947(1980)0561826-9
Article copyright: © Copyright 1980 American Mathematical Society